Alert archive / California / Frost Advisories in 2019
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 29, 2019, 2:15 PM PDT for Humboldt County, Trinity County, California. It took effect at Apr 30, 2019, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2019, 2:15 PM PDT (21:15 UTC)
- In effect from
- Apr 30, 2019, 1:00 AM PDT
- Expired
- Apr 30, 2019, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS76 KEKA 292115 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 215 PM PDT Mon Apr 29 2019 CAZ106-108-301015- /O.NEW.KEKA.FR.Y.0011.190430T0800Z-190430T1500Z/ Southern Humboldt Interior-Southern Trinity- 215 PM PDT Mon Apr 29 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Bridgeville, Hayfork, Ruth and other rural valleys that remain clear. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
938 WWUS76 KEKA 301020 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 320 AM PDT Tue Apr 30 2019 CAZ106-108-301500- /O.CON.KEKA.FR.Y.0011.000000T0000Z-190430T1500Z/ Southern Humboldt Interior-Southern Trinity- 320 AM PDT Tue Apr 30 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Bridgeville, Hayfork, Ruth and other rural valleys that remain clear. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
561 WWUS76 KEKA 301501 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Tue Apr 30 2019 CAZ106-108-301615- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-190430T1500Z/ Southern Humboldt Interior-Southern Trinity- 801 AM PDT Tue Apr 30 2019 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 5:28 AM PDT, 8 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 5:28 AM PDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
528 AM PDT Mon Apr 29 2019
.SYNOPSIS...Warm temperatures can be expected again across
interior areas today, with breezy conditions continuing along
portions of the coast. Slightly cooler temperatures are in store
for Tuesday and Wednesday before rebounding late in the week. The
area will remain dry for the remainder of the work week, with a
slight chance of rain this weekend.
&&
.DISCUSSION...Mostly clear skies prevail across northwest
California this morning in a weak northwest flow regime between
high pressure over the eastern Pacific and a longwave trough
extending from western Canada to the Pacific Northwest. The
primary exception is along the Mendocino coast where weak
southerly return flow has advected a low stratus deck as far
north as Shelter Cove. This cloud cover may linger for much of
the day. Satellite imagery also reveals stratus moving slowly up
the Russian River Valley towards Ukiah early this morning. Once
this stratus burns off later this morning, another day of warm
temperatures can be expected inland while mild temperatures and
breezy north winds impact the North Coast.
Meanwhile, clear skies and light winds will allow temperatures to
dip into the mid 30s overnight and lead to potential for some
patchy frost over the interior valleys of Humboldt and Trinity
towards Tuesday morning. A fairly potent shortwave will then drop
down from the north during the day on Tuesday and bring a fresh
round of gusty winds to the coast and area ridges Tuesday
afternoon. This feature will also result in afternoon high
temperatures running around 5 degrees cooler over interior
locations Tuesday into Wednesday, with no precipitation expected.
Temperatures will then rebound back into the 80s later in the week
as heights gradually rise in response to weak ridging building
over the eastern Pacific. The next slight chance for rain still
looks to be during the weekend as a closed upper low moves inland
over the central California coast, however significant uncertainty
regarding the evolution of this system lends pretty low confidence
for precipitation potential this weekend. /CB
&&
.AVIATION...Southerly winds and stratus have made it up the
Mendocino coast to Shelter Cove early this morning, and may persist
much of today before northerly winds return later tonight into
Tuesday. Some stratus may briefly approach UKI from the south for a
few hours this morning. Otherwise, the rest of northwest California
will remain clear and VFR through the evening hours. Northerly winds
will once again be locally strong along exposed portions of the
coast like KCEC this afternoon and once again on Tuesday afternoon.
Tuesday morning may see some stratus bring localized IFR conditions
around the lower Eel River Valley, but should stay south of KACV.
/AAD
&&
.MARINE...Gale force gusts will likely continue through this evening
across much of the northern outer waters, as well as locally close
to Pt St George and into northwest portions of the southern outer
waters. For the later zone, elected to drop the Gale Warning given
the lack of coverage of gale force gusts there, but raised a
Hazardous Seas Warning for seas of 12 to 16 feet at around 11
seconds. Winds overall across the waters today will not be quite as
strong as Monday, with lighter southerly winds over the southern
inner waters near and south of Shelter Cove. These winds will slowly
ease through Wednesday, so that eventually gale conditions over the
northern outer waters will end tonight. The exact timing of
gradually lowering seas below Hazardous seas and Small Craft
criteria is uncertain for the zones, and it is possible that
conditions will remain hazardous near and to the north of Cape
Mendocino and across the southern outer waters through this evening,
with only some slight improvement on Tuesday. Northerly winds will
drop back into the 10 to 20 kt range late Tuesday night and remain
there through the end of this week. This will allow seas to lower
below 6 ft for the bulk of the coastal waters Wednesday through
Friday. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning until 3
PM PDT this afternoon for PZZ450.
Gale Warning until 9 PM PDT this evening for PZZ470.
Small Craft Advisory until 3 PM PDT this afternoon for PZZ455.
Hazardous Seas Warning until noon PDT Tuesday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 29, 3:22 AM PDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Mon Apr 29 2019 CAZ101>113-301030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 322 AM PDT Mon Apr 29 2019 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 PM PDT | Gale Warning | EKA | 6 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.